Vol. 90, No. 2, 1980

Recent Issues
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Vol. 320: 1  2
Vol. 319: 1  2
Vol. 318: 1  2
Vol. 317: 1  2
Vol. 316: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Asymptotic enumeration of partially ordered sets

Deepak Dhar

Vol. 90 (1980), No. 2, 299–305
Abstract

We define the entropy function S(ρ) = Limn−∞2n2 lnN(n,ρ), where N(n,ρ) is the number of distinct partial order relations which may be defined on a set of n elements such that a fraction ρ of the possible n(n 1)2 pairs are comparable. We derive upper bounds to S(ρ) to show that S(ρ) < (12)ln2 if ρ .699.

Mathematical Subject Classification 2000
Primary: 06A10, 06A10
Secondary: 05A15
Milestones
Received: 17 July 1979
Published: 1 October 1980
Authors
Deepak Dhar